MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 27IN 0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 27IN 0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP340H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional information: h6 component code: g07002 - device pending evaluation.Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.- were the needle piece(s) retrieved during the same procedure? yes - what measures were implemented to retrieve the needles? no, measures were implemented.- were there any additional tissue damage resulting from the search for the needle pieces? no.- could you kindly perform the follow-up attempt for the product return? we do not have the product.Unknown number of sterile samples returning for each product code.- please provide the source or name of person providing answers to follow-up questions.Additional information has been requested however not received.However, we have also received additional product not initially reported as part of this complaint: vcp497; lot# tj2akk / quantity 1.Please advise if: this is additional complaint product for this complaint? this is for another product complaint, provide pc#? it was sent in error, if so, may we discard it? a manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent a robotic assisted laparoscopic exploratory surgery with bilateral salpingo-oophorectomy on (b)(6) 2025 and suture was used.Needle broke on sutures codes during the procedure.Needle was recovered.No x-ray needed to recover the needle.Another like device of suture code was used to continue with the procedure.There were no adverse consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - no device problem found.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9, h3.H3 investigation summary: the product was returned to ethicon for evaluation.Three unopened samples were received for analysis.Product code pdp340.In order to evaluate the condition of the returned samples, the packets were opened.The swage and attachment area were noted to be as expected.The tip and body of the needles were examined, and no anomalies or issues related to breakage needle were observed during the evaluation.In addition, the samples were tested by resistance test to needle and met the requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: to avoid this kind of damage: grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.The event described could not be confirmed as no breakage needle was noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.

Brand Name
PDS+ VIO 27IN 0 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21584336
Report Number2210968-2025-02597
Device Sequence Number9456588
Product Code NEW
UDI-Device Identifier10705031048102
UDI-Public(01)10705031048102(17)290731(10)102U74
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDP340H
Device Lot Number102U74
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer03/12/2025
Initial Report FDA Received Date03/12/2025
Supplement Report FDA Received Date04/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown